Dr. I am 81 yrs old, have had bypass surgery 10 years ago, have Grade 1 diastolic dysfunction, and very high cholesterol. I have tried every kind of statin med to lower chol. They work, but I cannot take them due to the extreme EXTREME leg pain they cause. What can I do? What can you suggest. The leg pain is truly very severe.
Thanks for any input on this matter.
Cholesterol lowering drugs mainly are statins, but depending upon which lipoproteins or triglycerides are high other drugs like fibrates can be used. Other than these niacin or bile acid sequestrants can also be used for treating high cholesterol levels if you are experiencing leg pain with use of statins.
Also, diet modifications under the supervision of a nutritionist can help cope with this situation. Best.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.